Subadditive and multiplicative ergodic theorems

  • Sébastien Gouëzel

    Université de Nantes, France
  • Anders Karlsson

    Université de Genève, Switzerland and University of Uppsala, Sweden
Subadditive and multiplicative ergodic theorems cover
Download PDF

A subscription is required to access this article.


A result for subadditive ergodic cocycles is proved that provides more delicate information than Kingman’s subadditive ergodic theorem. As an application we deduce a multiplicative ergodic theorem generalizing an earlier result of Karlsson–Ledrappier, showing that the growth of a random product of semicontractions is always directed by some horofunction. We discuss applications of this result to ergodic cocycles of bounded linear operators, holomorphic maps and topical operators, as well as a random mean ergodic theorem.

Cite this article

Sébastien Gouëzel, Anders Karlsson, Subadditive and multiplicative ergodic theorems. J. Eur. Math. Soc. 22 (2020), no. 6, pp. 1893–1915

DOI 10.4171/JEMS/958